MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported the customer had been having difficulty with the catheter and repair kits being used on this patient.This is one of 3 reports being filed for dissatisfaction of alleged cracking of the catheter in relationship to the 1st report filed under medwatch# 1820334-2016-01369.The original medwatch alleged a, ¿(b)(6) years old was being lifted out of a stroller and the catheter cut at the junction between the thin portion and the enlarged portion of the catheter.A repair kit was used on the catheter.¿ monitored the biological parameters of the child.No additional information has been provided regarding patient outcome.The three additional reports are: medwatch 1820334-2016-01480 (this report incident #2).Medwatch 1820334-2016-01478 (incident #3).Medwatch 1820334-2016-01479 (incident#4).
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), specifications and visual inspection of the returned device was conducted during the investigation.One device was returned with the repair kit in place.The length of the catheter measures 33 cm.A visual examination of the repair kit sight, the material is noted to be severed the complete circumference of the device.The point of separation is 26.3 cm from the distal tip.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.Measures have been initiated to address this failure mode.We will continue to monitor for similar complaints.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6180298
Report Number1820334-2016-01480
Device Sequence Number13660165
Product Code FOZ
UDI-Device Identifier00827002079038
UDI-Public(01)00827002079038(17)190823(10)7092755
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-4.0-65-REDO
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/16/2016
Supplement Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient Weight11